Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 2, NWS Milwaukee, WI

January 13, 2016Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jan 13, 2016, 2:34 PM CST for Rock County, Wisconsin. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 13, 2016, 2:34 PM CST (20:34 UTC)
Expired
Jan 17, 2016, 6:00 AM CST
In force
4 days
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Afton (AFTW3).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
11.1 ft
Major stage
12.2 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05430500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

662 
WGUS43 KMKX 132034
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 PM CST WED JAN 13 2016

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Rock River At Afton affecting Rock County


&& 
WIC105-140834-
/O.NEW.KMKX.FL.W.0002.160113T2034Z-160117T1200Z/
/AFTW3.1.ER.160113T1725Z.160113T2015Z.160117T0600Z.NO/
234 PM CST WED JAN 13 2016

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Rock River At Afton.
* At  2:15 PM Wednesday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 9.0 feet...Minor flood damge occurs to lowland and 
  agricultural land adjacent to the river in the Afton and Janesville
  areas.

&&
 
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
      4257 8909 4261 8910

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Afton            9.0   8.0   9.22 02 PM 01/13   9.2  9.2  9.1  8.9

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.22  02 PM 01/13    1.28       9.20 12 AM 01/14

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Afton: 6 am-noon  Wed Jan 13  0.00
Afton: noon-6 pm  Wed Jan 13  0.02
Afton: 6 pm-midn  Wed Jan 13  0.00
Afton: midn-6 am  Thu Jan 14  0.00
Afton: 6 am-noon  Thu Jan 14  0.00
Afton: noon-6 pm  Thu Jan 14  0.00
Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00

$$

JTS
7 follow-up statements
669 
WGUS43 KMKX 140336
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CST WED JAN 13 2016

  Rock River At Afton affecting Rock County


&& 
WIC105-141536-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-160118T1200Z/
/AFTW3.1.ER.160113T1725Z.160114T1200Z.160118T0600Z.NO/
936 PM CST WED JAN 13 2016

The Flood Warning continues for 
 The Rock River At Afton.
* At  8:15 PM Wednesday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Monday morning.
* Impact...At 9.0 feet...Minor flood damge occurs to lowland and 
  agricultural land adjacent to the river in the Afton and Janesville
  areas.

&&
 
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
      4257 8909 4261 8910

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
Afton            9.0   8.0   9.45 08 PM 01/13   9.5  9.3  9.2  9.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.45  08 PM 01/13    1.49       9.50 06 AM 01/14

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Afton: 6 pm-midn  Wed Jan 13  0.00
Afton: midn-6 am  Thu Jan 14  0.00
Afton: 6 am-noon  Thu Jan 14  0.00
Afton: noon-6 pm  Thu Jan 14  0.00
Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00
Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00

$$

JTS
344 
WGUS83 KMKX 141040
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CST THU JAN 14 2016

...The flood warning continues for the following rivers in 
Wisconsin...
  Rock River At Afton affecting Rock County 
 

&& 
WIC105-142240-
/O.CON.KMKX.FL.W.0002.000000T0000Z-160118T1200Z/
/AFTW3.1.ER.160113T1725Z.160114T0915Z.160118T0600Z.NO/
440 AM CST THU JAN 14 2016

The Flood Warning continues for
  The Rock River At Afton.
* At  3:15 AM Thursday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 10.1 feet...This level is the 20 percent chance flood 
  meaning that there is a 20 percent chance in any given year of the 
  river reaching this level. Minor flood damage occurs to lowland and
  agricultural land adjacent to the river in the Afton and Janesville
  areas.

&&
 
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
      4257 8909 4261 8910

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Afton            9.0   8.0   9.58 03 AM 01/14   9.5  9.3  9.2  9.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.58  03 AM 01/14    1.30       9.57 06 AM 01/14

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00
Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00
Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00
Afton: 6 am-noon  Sat Jan 16  0.00
Afton: noon-6 pm  Sat Jan 16  0.00
737 
WGUS83 KMKX 141645
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 AM CST THU JAN 14 2016

...The flood warning continues for the following rivers in 
Wisconsin...
 
  Rock River At Afton affecting Rock County 
 

&& 
WIC105-150445-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-000000T0000Z/
/AFTW3.1.ER.160113T1725Z.160115T0600Z.000000T0000Z.NO/
1045 AM CST THU JAN 14 2016

The Flood Warning continues for
  The Rock River At Afton.
* At  9:15 AM Thursday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by after
  midnight tomorrow then begin falling.
* Impact...At 10.1 feet...This level is the 20 percent chance flood 
  meaning that there is a 20 percent chance in any given year of the 
  river reaching this level. Minor flood damage occurs to lowland and
  agricultural land adjacent to the river in the Afton and Janesville
  areas.

&&
 
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
      4257 8909 4261 8910

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Afton            9.0   8.0   9.61 09 AM 01/14   9.7  9.7  9.7  9.6

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.62  08 AM 01/14    0.78       9.70 12 AM 01/15

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Afton: 6 am-noon  Thu Jan 14  0.00
Afton: noon-6 pm  Thu Jan 14  0.00
Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00
Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00
Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00
884 
WGUS43 KMKX 142119
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST THU JAN 14 2016

  Rock River At Afton affecting Rock County


&& 
WIC105-150919-
/O.CON.KMKX.FL.W.0002.000000T0000Z-000000T0000Z/
/AFTW3.1.ER.160113T1725Z.160115T0600Z.000000T0000Z.NO/
319 PM CST THU JAN 14 2016

The Flood Warning continues for 
 The Rock River At Afton.
* At  2:15 PM Thursday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by after
  midnight tomorrow then begin falling.
* Impact...At 10.1 feet...This level is the 20 percent chance flood 
  meaning that there is a 20 percent chance in any given year of the 
  river reaching this level. Minor flood damage occurs to lowland and
  agricultural land adjacent to the river in the Afton and Janesville
  areas.

&&
 
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
      4257 8909 4261 8910

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Afton            9.0   8.0   9.51 02 PM 01/14   9.7  9.7  9.7  9.6

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.62  08 AM 01/14    0.27       9.70 12 AM 01/15

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Afton: 6 am-noon  Thu Jan 14  0.00
Afton: noon-6 pm  Thu Jan 14  0.00
Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00
Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00
Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00

$$

JTS
080 
WGUS43 KMKX 150316
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CST THU JAN 14 2016

  Rock River At Afton affecting Rock County


&& 
WIC105-151516-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160121T0000Z.NO/
916 PM CST THU JAN 14 2016

The Flood Warning continues for 
 The Rock River At Afton.
* At  7:15 PM Thursday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday evening.
* Impact...At 9.1 feet...Floodwaters affect property of a home on 
  South Christianson Road on the east side of the river in the Afton 
  area.

&&
 
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
      4257 8909 4261 8910

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Afton            9.0   8.0   9.20 07 PM 01/14   9.0  9.0  9.0  9.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.62  08 AM 01/14   -0.22       9.20 12 AM 01/15

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Afton: 6 pm-midn  Thu Jan 14  0.00
Afton: midn-6 am  Fri Jan 15  0.00
Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00
Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00
Afton: 6 am-noon  Sat Jan 16  0.00
Afton: noon-6 pm  Sat Jan 16  0.00

$$

JTS
706 
WGUS83 KMKX 151122
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 AM CST FRI JAN 15 2016

...The flood warning continues for the following rivers in 
Wisconsin...
  Rock River At Afton affecting Rock County 
 

&& 
WIC105-152322-
/O.CON.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160121T0000Z.NO/
522 AM CST FRI JAN 15 2016

The Flood Warning continues for
  The Rock River At Afton.
* At  4:15 AM Friday the stage was 8.4 feet.  the ice jam may have broken.
* The flood warning is in effect until officials can survery the ice jam location.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Impact...At 9.1 feet...Floodwaters affect property of a home on 
  South Christianson Road on the east side of the river in the Afton 
  area.

&&
 
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
      4257 8909 4261 8910

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
Afton            9.0   8.0   8.44 04 AM 01/15   9.0  9.0  9.0  9.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.62  08 AM 01/14   -1.16       9.10 06 AM 01/15

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00
Afton: 6 am-noon  Sat Jan 16  0.00
Afton: noon-6 pm  Sat Jan 16  0.00
Afton: 6 pm-midn  Sat Jan 16  0.00
Afton: midn-6 am  Sun Jan 17  0.00
Afton: 6 am-noon  Sun Jan 17  0.00
Afton: noon-6 pm  Sun Jan 17  0.00
707 
WGUS83 KMKX 151527
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CST FRI JAN 15 2016

...The flood warning is cancelled for the following rivers in 
Wisconsin...
 
  Rock River At Afton affecting Rock County
 

&& 
WIC105-151557-
/O.CAN.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160115T0322Z.NO/
927 AM CST FRI JAN 15 2016

The Flood Warning is cancelled for
  The Rock River At Afton.
* At  8:15 AM Friday the stage was 8.2 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  9:22 PM Thursday.
* Forecast...The river will continue to fall to 8.0 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...Water overflows the lower river banks in the
  Afton and Janesville areas. The river width is about 240 feet in 
  the area of the gauge.

&&
 
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
      4257 8909 4261 8910

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
Afton            9.0   8.0   8.17 08 AM 01/15   8.0  8.0  8.0  8.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Afton            9.62  08 AM 01/14   -1.45       8.20 12 PM 01/15

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

Afton: 6 am-noon  Fri Jan 15  0.00
Afton: noon-6 pm  Fri Jan 15  0.00
Afton: 6 pm-midn  Fri Jan 15  0.00
Afton: midn-6 am  Sat Jan 16  0.00
Afton: 6 am-noon  Sat Jan 16  0.00
Afton: noon-6 pm  Sat Jan 16  0.00
Afton: 6 pm-midn  Sat Jan 16  0.00
Afton: midn-6 am  Sun Jan 17  0.00

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 13, 10:57 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 13, 10:57 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1057 AM CST WED JAN 13 2016

.UPDATE...

AREA OF LIGHT SNOW CONTINUES TO SPREAD EASTWARD ACROSS THE AREA
THIS MORNING. THIS IS BEING DRIVEN BY LOW LEVEL FOCUSED WARM AIR
ADVECTION AND MOIST LOW LEVELS PER AREA FORECAST SOUNDINGS. A
RELATIVELY DEEP DENDRITE SNOW CRYSTAL GROWTH ZONE IS BEING TAPPED
AS WELL. MESOSCALE MODELS ARE NOT HANDLING THIS LIGHT SNOW WELL AT
ALL...THOUGH SYNOPTIC MODELS ARE SHOWING THE LIGHT QPF THROUGH
TODAY.

THERE IS ALSO A 500 MB VORTICITY MAXIMUM OVER FAR SOUTHERN
MINNESOTA THAT IS EXPECTED TO SLIDE SOUTHEAST THIS
AFTERNOON...CLIPPING THE AREA. THERE WAS LIGHT SNOW ASSOCIATED
WITH THIS FEATURE IN EASTERN MINNESOTA...THOUGH RADAR TRENDS ARE
DIMINISHING.

EXPECT THE LIGHT SNOW TO LINGER INTO THE EARLY AFTERNOON...BEFORE
ENDING FROM WEST TO EAST BY EARLY THIS EVENING. EXPECT LIGHT
ACCUMULATIONS MAINLY UNDER AN INCH.

WOOD

&&

.AVIATION/18Z TAFS/...

LIGHT SNOW WILL CONTINUE TO AFFECT TAF SITES INTO THIS AFTERNOON.
MVFR CEILINGS DOWN TO AROUND 2000 FEET ABOVE GROUND LEVEL ARE
EXPECTED...WITH SOME IFR/MVFR VISIBILITIES AS WELL. COULD SEE
VISIBILITIES DOWN TO 1 MILE IN ANY STRONGER SNOW BANDS...THOUGH 2
TO 3 MILE PREVAILING VISIBILITIES ARE EXPECTED. THE LIGHT SNOW
SHOULD END FROM WEST TO EAST BETWEEN 21Z AT MADISON...AND AROUND
00Z THURSDAY AT THE EASTERN SITES.

SHOULD SEE LIGHT SNOW ACCUMULATIONS MAINLY BELOW AN INCH BY EARLY
THIS EVENING...WITH LIGHT SNOWFALL RATES OF UP TO 0.2 INCHES PER
HOUR. WINDS ARE EXPECTED TO REMAIN SOUTHWESTERLY AND INCREASE
SOMEWHAT THIS AFTERNOON AND EARLY EVENING.

ANY PRECIPITATION LATER TONIGHT AND THURSDAY SHOULD REMAIN WELL
NORTH OF TAF SITES. OTHERWISE...EXPECT OVERCAST SKIES TONIGHT INTO
THURSDAY. CEILINGS ARE UNCERTAIN...SO WILL LEAN TOWARD CURRENT
FORECAST OF MVFR/VFR CATEGORY FOR NOW. THIS CERTAINLY MAY CHANGE
TO LOWER CATEGORIES WITH LATER TAF ISSUANCES AND UPDATES.
VISIBILITIES SHOULD IMPROVE TO VFR CATEGORY TONIGHT INTO THURSDAY.

WINDS SHOULD GRADUALLY WEAKEN TONIGHT AND BECOME SOUTH TO
SOUTHEAST THURSDAY MORNING...THEN INCREASE OUT OF THE SOUTH IN
THE AFTERNOON.

WOOD

&&

.MARINE...

SOUTHWEST WINDS MAY GUST TO AROUND 20-25 KNOTS TOWARDS THE OPEN
WATER TODAY INTO THIS EVENING AS THE PRESSURE GRADIENT BRIEFLY
TIGHTENS SOUTH OF WEAK LOW PRESSURE PASSING ACROSS THE LAKE
SUPERIOR REGION. LAKE SURFACE TEMPS ARE IN THE MID TO UPPER 30S SO
SHALLOW STEEP LOW LEVEL LAPSE RATE WILL ALSO CONTRIBUTE TO THE
GUSTIER WINDS.

MBK

&&

.PREV DISCUSSION... /ISSUED 305 AM CST WED JAN 13 2016/

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

A WEAK UPPER LEVEL SHORTWAVE IN THE NORTHWEST FLOW EXITING THE
NORTHERN PLAINS WILL MOVE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON.
WEAK UPPER LEVEL DIVERGENCE OCCURS ALONG WITH AN EXTENDED PERIOD OF
WEAK 700 MB UPWARD MOTION. 700 MB RH SATURATES OVER MUCH OF THE AREA
BY NOON BEFORE DRYING THIS EVENING  AND INCREASING AGAIN LATE
TONIGHT.  MID AND LOW LEVEL WARM AIR ADVECTION OCCURS TODAY AND
INTO TONIGHT.

LOW LEVELS SATURATE DURING THE DAY...WITH SOME DRYING MAINLY SOUTH
AREAS LATER TONIGHT.

EXPECT A PERIOD OF LIGHT SNOW TO DEVELOP AND MOVE ACROSS THE AREA
DUE TO ISENTROPIC LIFT. CONDENSATION PRESSURE DEFICITS ARE LOWEST
TOWARD NOON. THIS WILL DIMINISH THIS EVENING. SNOW AMOUNTS ARE
EXPECTED TO BE UNDER AN INCH.

EARLY THIS MORNING WINDS WILL BE UP TO NEAR 10 MPH AT TIMES...
DROPPING WIND CHILLS IN THE NORTHERN TIER OF COUNTIES TO AROUND 20
BELOW. A WIND CHILL ADVISORY IS IN EFFECT FOR THE NORTHERN TIER OF
COUNTIES FROM UNTIL 9 AM CST.

THURSDAY - CONFIDENCE...MEDIUM
BROAD MID LEVEL RIDGING TAKES SHAPE ACROSS THE WI WITH UPSTREAM
LEADING TO SFC/850 CYCLOGENESIS ACRS MN. THIS ENHANCES THE WAA
REGIME WITH 850/925 BAROCLINIC ZONE SHIFTING NORTHEAST WITH TIME.
200-300 MILLIBAR JET CORE ACRS THE NRN GRT LAKES HAS RIGHT REAR
QUAD POSITIONED ACRS NRN WI IN VICINITY OF THE BEST BAROCLINICITY.
SO THE MODELS SHOW THE QPF STRIP ASSOC WITH THE FEATURES ACRS
MAINLY NRN WI. 1000/500 MILLIBAR THICKNESSES AND 850 TEMPS SHOW
BETTER THERMAL PROFILE FOR PURE SNOW WILL BE NORTH OF CWA HOWEVER
BUFKIT SOUNDINGS SHOW MOISTURE IN THE DENDRITIC GROWTH AND COLDER
LOW LEVELS IN THE MORNING TO SUGGEST ALL SNOW...SO WILL KEY MORE
ON THE MIXY IDEA IN THE AFTERNOON. AGAIN JUST SMALL POPS WITH BULK
OF PROGGD QPF TO OUR NORTH. MILDER TEMPS IN THE 30S EXPECTED WITH
MODIFYING AIRMASS ON SOUTHERLY FLOW ADVECTING NORTHWARD INTO SRN
WI.

THURSDAY NIGHT THROUGH FRIDAY NIGHT - CONFIDENCE...MEDIUM
SHORTWAVE SWINGS THROUGH LATER THURSDAY NIGHT INTO FRIDAY MORNING
WITH CONSENSUS OF MODEL SOLUTIONS POINTING TOWARDS SFC/850 LOW
GAINING A BIT OF STRENGTH AS IT HEADS ACROSS CNTRL OR SRN WI INTO
LWR MI ON FRIDAY. WITH THE LOW PASSING ACROSS THURSDAY NIGHT INTO
EARLY FRIDAY EXPECT MORE OF A MIXY POTENTIAL. BUFKIT SOUNDINGS
SHOWS GRADUAL MOISTENING THOUGH NOT A VERY DEEP PROFILE...NOT UP
TO THE DENDRITIC GROWTH ZONE. GFS/GEM AND ECMWF ALL KEEP THE CWA
DRY THURSDAY NIGHT WITH THE NAM SHOWING VRY LGT PCPN. SO ANY PCPN
THAT FORMS MAY BE IN THE FORM OF LIGHT ZR OR ZL. WITH THE
SUSTAINED SRLY WINDS AHEAD OF THE LOW SFC TEMPS WILL BE KEY AS
SOME AREAS MAY SEE READINGS AOA 32 INTO THE EVENING HOURS. AS COLD
ADVECTION KICKS IN ON FRIDAY ANY PRECIP WOULD CHANGE OVER TO LIGHT
SNOW. THE GEM IS THE OUTLIER ON PRECIP INTO FRIDAY WITH OVER A
HALF INCH OF LIQUID IN THE SE WHILE THE GFS AND ECMWF SHOW PRECIP
ON THE ORDER OF HUNDREDTHS. ANY LINGERING LIGHT SNOW OR SNOW
SHOWERS WILL WRAP UP FRIDAY EVENING. MAIN STORY TRANSITIONS TO
COLD AIR ADVECTION REGIME ON THE BACK SIDE OF THE DEPARTED LOW
PRESSURE SYSTEM.

SATURDAY - CONFIDENCE...MEDIUM
COLD ADVECTION REGIME WILL DOMINATE. MID LEVEL UPPER LOW DROPS
SEWD FROM CANADA. WEAK SHORTWAVES IN BROADLY CYCLONIC FLOW AHEAD
OF THIS PRIMARY WAVE. COULD END UP SEEING SOME FLURRIES IN THIS
PATTERN THOUGH SUPERBLEND POPS ARE QUITE SMALL. 925 TEMPS DROP
INTO THE NEGATIVE TEENS CELSIUS. TRANSITION DAY WITH FULL EFFECT
OF THE COLD SURGE STILL OFF TO THE NORTHWEST.

SATURDAY NIGHT THROUGH MONDAY - CONFIDENCE...MEDIUM
ARCTIC AIRMASS WILL DOMINATE THIS PERIOD WITH 925 TEMPS DOWN INTO
THE NEGATIVE 20S CELSIUS. THE COLD AIR WILL BE FUNNELED INTO THE
AREA ON GUSTY NORTHWEST WINDS BETWEEN THE DEPARTED LOW AND HIGH
PRESSURE IN THE PLAINS. LITTLE IF ANY PRECIP EXPECTED EVEN THOUGH
LARGE MID LEVEL LOW PIVOTS ACROSS WI SATURDAY NIGHT INTO SUNDAY.
WILL LIKELY HAVE WIND CHILLS GETTING INTO THE ADVISORY RANGE BOTH
NIGHTS.

TUESDAY - CONFIDENCE...LOW
GFS IS RATHER QUICK TO RETURN WAA PRECIP AS SOUTHWEST WINDS
EVOLVE. THE ECMWF IS SLOWER AND LESS PRONOUNCED WITH THE
ISENTROPIC LIFT AND SHOWS LITTLE IF ANY PRECIP. FOR NOW WILL GO
WITH THE SUPERBLEND POPS/TEMPS...WHICH LEANS TOWARDS A DRIER
SCENARIO THOUGH SOME SMALL POPS SHOW UP IN THE WESTERN CWA. SHOULD
START TO PULL OUT OF THE DEEP FREEZE WITH DAYTIME TEMPS RETURNING
TO THE TEENS.

AVIATION/12Z TAFS/...VFR CONDITIONS WILL GRADUALLY LOWER TO MVFR AND
OCCASIONAL IFR AS MOIST AIR MOVES IN THE WEST. A BAND OF LIGHT SNOW
IS EXPECTED TO MOVE ACROSS THE AREA. ANY SNOW THAT DOES FALL SHOULD
BE LIGHT AND ONLY EXPECTING ACCUMULATIONS UP TO AN INCH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD/MBK
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Jan 13, 8:53 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 AM CST WED JAN 13 2016

WIZ046-047-051-052-056>060-062>072-141500-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
853 AM CST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY COLD WIND CHILLS WILL RETURN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-141500-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
853 AM CST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

SOUTHWEST GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TOWARD
THE OPEN WATERS TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA
OVER THE WEEKEND BEHIND A DEPARTING LOW.

WWW.WEATHER.GOV/MKX

MBK

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.